Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

What causes burnt rubber odor in urine and stool when suffering from high liver enzymes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi...I have been having a burnt rubber odor to my urine and mucus in my feces. My liver enzymes are hi due to excessive alcoholic intake. Is that causing these symptoms or is it something else? Also been running low grade fever for months/
Posted Wed, 5 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Can be due to liver damage. Detailed Answer: Hello, Thanks for trusting us with your health concern. A variety of things can change the way urine smells. Some conditions that cause a bad odor in urine are harmless and the smell is temporary. Other times, a foul smell to urine indicates a medical problem. Recognizing the causes of foul urine smells is important so that proper medical treatments can begin. The most common causes could be Dehydration resulting in concentrated urine Urinary Tract Infection Certain foods like onion and asparagus Liver Failure Uncontrolled diabetes can result in diabetic ketoacidosis causing ketones to spill in urine The mucus in the feces can also be related to liver problem as it leads to improper food digestion. Both the symptoms in your case are likely to be due to liver damage. But it is best to get your urine sample evaluated for any infection or other causes. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor